From smooth curves to universal metrics

Creative Commons License

GÜRSES M., Sisman T. C., TEKİN B.

PHYSICAL REVIEW D, vol.94, no.4, 2016 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 94 Issue: 4
  • Publication Date: 2016
  • Doi Number: 10.1103/physrevd.94.044042
  • Journal Name: PHYSICAL REVIEW D
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Middle East Technical University Affiliated: Yes


A special class of metrics, called universal metrics, solves all gravity theories defined by covariant field equations purely based on the metric tensor. Since we currently lack the knowledge of what the full quantum-corrected field equations of gravity are at a given microscopic length scale, these metrics are particularly important in understanding quantum fields in curved backgrounds in a consistent way. However, finding explicit universal metrics has been a difficult problem as there does not seem to be a procedure for it. In this work, we overcome this difficulty and give a construction of universal metrics of d-dimensional spacetime from curves constrained to live in a (d - 1)-dimensional Minkowski spacetime or a Euclidean space.